Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Diarrhoea with intense cramping and loss of appetite - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
User :   I am a 33 year old female. I have had diarrhea with awful cramping and no appetite for the last 4 days. A co-worker has the same symptoms. I assumed this is viral and will just take time to go away. I am frustrated that I am still not feeling better.
Doctor :   Hello.
User :   Hi
Doctor :   how many episodes of diarrhea do you have per day ?
User :   3-5
Doctor :   does the cramping decreases after passage of the stools ?
User :   decreases, it is very intense right before
Doctor :   do you burning kind of sensation in the stomach ?
User :   No
Doctor :   have you used any medications ?
User :   For the diarrhea, I took Maalox one time each day except today. I've also taken acidophilus each day because I thought that would help. I think I was also running a fever the last few days and I also had body aches, so I took Advil. Regular medication-birth control.
Doctor :   fever is also there ? is it from the day starting of the diarrhea ?
User :   The diarrhea started Sunday, and I don't think the fever started until Monday. I don't think I had a fever at all today.
Doctor :   ok
Doctor :   the symptoms you have described does goes in favor of the infective colitis
Doctor :   you need to take anti antispasmodic like bentyl for the psin to reduce
User :   Is that an OTC med?
Doctor :   also to reduce the acid secretion you need to take prilosec otc once a day in the morning
Doctor :   and you may require antibiotics if the diarrhea does continue to remain the same or blood does start appearing in the stools
Doctor :   take care of good hydration and bland diet
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor